MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Power Up (1476)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product evaluation found the unit would not power on as was reported.Heat damage was identified inside the unit at the control board (logic chip) and the membrane ribbon was found melted.The damage to the internal components caused the reported failure of would not power on.This unit was in service for 7 months at the user facility before the failure mode presented.Based on the evaluation performed, we are unable to determine a definitive root cause of the damaged components at this time.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported per the customer contact that the x-stream controller did not power on during set up of a case.There was no patient involvement.The subject product was returned and evaluation identified that some internal components had heat damage with evidence of internal combustion having occurred.There was no report of a short circuit, smoke, or flame having occurred during use of the device.It is not known when the internal damage occurred.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7802473
Report Number1213643-2018-02837
Device Sequence Number16456138
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDABENX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1